MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; 2-0, 20CM, VIOLET, TAP PNT, 17MM

SURGICAL SPECIALTIES CORPORATION QUILL; 2-0, 20CM, VIOLET, TAP PNT, 17MM
Model Number VLM-2005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.No sterile samples were available for testing/review.No retained samples were available for testing/review.The actual needle was not located and the suture was discarded.If samples become available at a later date, they will be tested/reviewed and the results will be included in the file.A follow-up report will be submitted at that time.The needle detaching during use or when removing through the trocar could be due to the suture material was not placed deep enough within the needle hole during the manufacturing process.It¿s also possible the devices are being grasped on or near the swaged end of the needle, damaging the suture material allowing the suture to break free from the needle or excessive force is utilized, exceeding the strength of the attachment/suture strength, allowing the needle to pull free from the suture.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.
 
Event or Problem Description
A quill needle became loose during the procedure (radical prostatectomy).The needle device is still missing.Not found in the patient.It is not known if the device loosened while removing through the trocar.No injury reported.
 
Additional Manufacturer Narrative
Without receiving the actual device for examination under magnification, receiving magnified photos of the actual device for review or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, type/size trocar used with this size needle, procedure performed or the surgeon's technique, a definitive root cause cannot be determined at this time.

Brand Name
QUILL
Common Device Name
2-0, 20CM, VIOLET, TAP PNT, 17MM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key12360179
Report Number3010692967-2021-00035
Device Sequence Number12044872
Product Code GAM
UDI-Device Identifier10848782020482
UDI-Public(01)10848782020482(17)260109(10)AAHF850
Combination Product (Y/N)Y
PMA/510(K) Number
K072028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
Report Date (Section F) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberVLM-2005
Device Catalogue NumberVLM-2005
Device Lot NumberAAHF850
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/26/2021
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer07/29/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date08/24/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR